Texas, 2006

Hail and Damaging Winds in Texas, May 1 to 8, 2006

May 1 to 8, 2006 · NWS FWD · 42 events in 33 counties and zones

33 drought, 5 hail, 4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
$100 million
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 30, 7:40 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Apr 30, 7:40 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CDT SUN APR 30 2006

.UPDATE...
THE CURRENT FORECAST IS IN GOOD SHAPE THIS EVENING.  THE ONLY
CHANGES PLANNED ARE TO UPDATE HOURLY TEMPERATURE/DEWPOINT GRIDS FOR
CURRENT TRENDS.

65/DD

&&

.DISCUSSION...
LIGHT TO MODERATE SOUTHWESTERLY WINDS...AND SUNNY SKIES HAVE ALLOWED
TEMPERATURES TO WARM INTO THE 80S AREAWIDE THIS AFTERNOON.
TEMPERATURES WILL WARM FURTHER DURING THE NEXT COUPLE OF DAYS
THROUGH DEWPOINTS WILL START TO CLIMB AS SURFACE WINDS BECOME
MORE SOUTHERLY. A WEAK FRONTAL BOUNDARY WILL MOVE SOUTHEAST INTO
NORTH TEXAS MONDAY NIGHT...BUT WILL LIFT BACK TO THE NORTH DURING
THE DAY TUESDAY. A SERIES OF WEAK SHORTWAVES WILL BRING A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY
ACROSS THE NORTH. A STRONGER FRONT WILL MOVE INTO NORTH TEXAS
THURSDAY THROUGH FRIDAY...BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS AREAWIDE FOR THAT PERIOD. DRY WEATHER WILL THEN
PREVAIL FRIDAY NIGHT AND SATURDAY AS HIGH PRESSURE BUILDS IN
BEHIND THE FRONT AND THEN SLIDES OFF TO THE EAST. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  88  66  89 /   0  10  10  10
WACO, TX              60  91  66  90 /   0   0   0  10
PARIS, TX             57  83  62  87 /   0  10  20  20
DENTON, TX            60  86  62  87 /   0  10  10  10
MCKINNEY, TX          58  87  64  87 /   0  10  10  10
DALLAS, TX            64  87  66  89 /   0  10  10  10
TERRELL, TX           59  86  63  88 /   0  10  10  10
CORSICANA, TX         61  88  65  87 /   0   0  10  10
TEMPLE, TX            61  90  66  90 /   0   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/58
Hazardous weather outlook, Apr 30, 2:04 PM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT SUN APR 30 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
304 PM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND
WEDNESDAY FOR AREAS NORTH OF I-20...THEN FOR ALL OF NORTH TEXAS
WEDNESDAY AND THURSDAY. STORMS MAY LINGER ACROSS SOUTHERN SECTIONS
OF NORTH TEXAS INTO FRIDAY. SEVERE STORMS CAN NOT BE RULED OUT
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

The radar

The Dallas/Ft Worth radar (KFWS), 60 km away, was scanning. The volume nearest the first event began at 05:58 UTC.

Open the radar archive at this moment

Event by event

33 drought, 5 hail, 4 thunderstorm wind. Local standard time, as filed.

Drought, Bosque

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Bosque forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.250, -97.817

Drought, Hill

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Hill forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.400, -97.900

Drought, Lampasas

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Lampasas forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.150, -97.750

Drought, Coryell

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Coryell forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.117, -97.750

Drought, McLennan

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
McLennan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Drought, Montague

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Montague forecast zone
Crop damage
$100 million
Reported by
OFFICIAL NWS OBS.
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

All areas of north Texas that were considered to be in severe (D2) or moderate (D1) drought last month are now only counted as abnormally dry (D0), according to the U.S. Drought Monitor. While a few heavy rain events have helped ease the drought, relief remains marginal at best, and drier than normal conditions continue. Comanche, Jack, and Palo Pinto Counties continue to impose burn bans. Vegetation is stressed, especially in far west north Texas where recent rains have been less plentiful. Voluntary water restrictions are ongoing in most north Texas Counties. The latest forecast from the Climate Prediction Center indicates that the next three months are expected to be hotter and drier than normal across north Texas.

Drought, Cooke

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Cooke forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Drought, Grayson

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Grayson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Drought, Fannin

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Fannin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Drought, Lamar

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Lamar forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Drought, Young

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Young forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Drought, Jack

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Jack forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Drought, Wise

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Wise forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Drought, Denton

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Denton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Drought, Collin

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Collin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Drought, Hunt

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Hunt forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Drought, Delta

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Delta forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Drought, Hopkins

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Hopkins forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Drought, Stephens

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Stephens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Drought, Palo Pinto

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Palo Pinto forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Drought, Parker

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Parker forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Drought, Tarrant

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Tarrant forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Drought, Dallas

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Dallas forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Drought, Rockwall

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Rockwall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Drought, Eastland

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Eastland forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

Drought, Erath

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Erath forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

Drought, Hood

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Hood forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Drought, Somervell

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Somervell forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Drought, Johnson

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Johnson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.817, -99.000

Drought, Ellis

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Ellis forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.783, -98.933

Drought, Comanche

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Comanche forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.900, -98.733

Drought, Mills

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Mills forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.767, -98.300

Drought, Hamilton

When
May 1, 12:00 AM CST to May 8, 11:59 PM CST
Where
Hamilton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.400, -97.900

Hail, Stephens

When
May 1, 7:35 PM CST
Where
Stephens County, Hubbard Creek Lake
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Breckenridge Police Department reported penny-size hail at Tanglewood Island on Hubbard Creek Reservoir.

Hail, Stephens

When
May 1, 8:00 PM CST
Where
Stephens County, 3 mi NW of Breckenridge
Measured
1.75 in hail
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Thunderstorm Wind, Stephens

When
May 1, 8:28 PM CST
Where
Stephens County, 2 mi N of Ivan
Measured
50 kt (58 mph) estimated sustained
Reported by
GENERAL PUBLIC
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Hail, Palo Pinto

When
May 1, 9:35 PM CST
Where
Palo Pinto County, Palo Pinto
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Thunderstorm Wind, Hood

When
May 1, 10:32 PM CST
Where
Hood County, Tolar
Measured
56 kt (64 mph) measured sustained
Reported by
AMATEUR RADIO
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Thunderstorm Wind, Somervell

When
May 1, 11:08 PM CST
Where
Somervell County, 4 mi WNW of Glen Rose
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Tree down over CR 1007 just west of Dinosaur Valley State Park.

Hail, Hood

When
May 1, 11:10 PM CST
Where
Hood County, Tolar
Measured
1 in hail
Reported by
GOVT OFFICIAL
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Thunderstorm Wind, Somervell

When
May 1, 11:36 PM CST
Where
Somervell County, 6 mi S of Glen Rose
Measured
65 kt (75 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Hail, Bosque

When
May 1, 11:38 PM CST
Where
Bosque County, 4 mi N of Walnut Spgs
Measured
1.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512666, 5512667, 5512668, 5512669, 5512670, 5513319, 5513320, 5513321, 5513322, 5513323, 5513324, 5513325, 5513326, 5513327, 5513328, 5513329, 5513330, 5513331, 5513332, 5513333, 5513334, 5513335, 5513336, 5513337, 5513338, 5513339, 5513340, 5513341, 5513342, 5513343, 5513344, 5513345, 5513346, 5513078, 5513079, 5513080, 5513313, 5513314, 5513315, 5513316, and more.